Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 16, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 1, 2018, 1:07 PM CDT for Webster County, Wright County, Missouri. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 1, 2018, 1:07 PM CDT (18:07 UTC)
- Expired
- Apr 1, 2018, 1:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 67 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 1:13 PM CDT | HAIL 1 | 3 Nw Seymour, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
770
WUUS53 KSGF 011807
SVRSGF
MOC225-229-011845-
/O.NEW.KSGF.SV.W.0016.180401T1807Z-180401T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
107 PM CDT SUN APR 1 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southern Webster County in southwestern Missouri...
Wright County in southwestern Missouri...
* Until 145 PM CDT
* At 106 PM CDT, a severe thunderstorm was located over Fordland, or
13 miles south of Marshfield, moving east at 55 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Seymour... Mansfield...
Fordland... Dawson...
Norwood... Hartville...
Duncan... Diggins...
Odin...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3708 9290 3709 9300 3713 9302 3717 9303
3722 9298 3730 9280 3737 9247 3736 9236
3734 9231 3729 9227 3722 9226 3715 9228
3708 9238 3707 9266
TIME...MOT...LOC 1806Z 260DEG 47KT 3714 9292
HAIL...1.00IN
WIND...<50MPH
$$
Cramer3 follow-up statements
312
WWUS53 KSGF 011819
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
119 PM CDT SUN APR 1 2018
MOC225-229-011845-
/O.CON.KSGF.SV.W.0016.000000T0000Z-180401T1845Z/
Webster MO-Wright MO-
119 PM CDT SUN APR 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHEASTERN WEBSTER AND SOUTHERN WRIGHT COUNTIES...
At 119 PM CDT, a severe thunderstorm was located near Seymour, or 15
miles north of Ava, moving east at 55 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Seymour... Mansfield...
Dawson... Norwood...
Hartville... Odin...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3712 9274 3716 9277 3723 9276 3727 9271
3732 9258 3735 9245 3734 9235 3732 9231
3727 9227 3721 9226 3719 9227 3716 9230
3712 9240 3710 9254 3710 9266
TIME...MOT...LOC 1819Z 259DEG 48KT 3717 9268
HAIL...1.00IN
WIND...<50MPH
$$
Cramer321
WWUS53 KSGF 011833
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
133 PM CDT SUN APR 1 2018
MOC225-011842-
/O.CAN.KSGF.SV.W.0016.000000T0000Z-180401T1845Z/
Webster MO-
133 PM CDT SUN APR 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WEBSTER COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3721 9252 3725 9251 3727 9248 3729 9243
3730 9234 3728 9227 3727 9227 3721 9226
3719 9227 3716 9230 3714 9235 3713 9243
3716 9250
TIME...MOT...LOC 1832Z 260DEG 47KT 3720 9246
$$
MOC229-011845-
/O.CON.KSGF.SV.W.0016.000000T0000Z-180401T1845Z/
Wright MO-
133 PM CDT SUN APR 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHEASTERN WRIGHT COUNTY...
At 132 PM CDT, a severe thunderstorm was located near Hartville, or
11 miles northwest of Mountain Grove, moving east at 55 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Dawson... Hartville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3721 9252 3725 9251 3727 9248 3729 9243
3730 9234 3728 9227 3727 9227 3721 9226
3719 9227 3716 9230 3714 9235 3713 9243
3716 9250
TIME...MOT...LOC 1832Z 260DEG 47KT 3720 9246
HAIL...1.00IN
WIND...<50MPH
$$
Cramer324
WWUS53 KSGF 011841
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
141 PM CDT SUN APR 1 2018
MOC229-011851-
/O.EXP.KSGF.SV.W.0016.000000T0000Z-180401T1845Z/
Wright MO-
141 PM CDT SUN APR 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WRIGHT COUNTY
WILL EXPIRE AT 145 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.
LAT...LON 3721 9252 3725 9251 3727 9248 3729 9243
3730 9234 3728 9227 3727 9227 3721 9226
3719 9227 3716 9230 3714 9235 3713 9243
3716 9250
TIME...MOT...LOC 1841Z 260DEG 47KT 3722 9233
$$
CramerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 12:44 PM CDT, 23 minutes earlier.
Area forecast discussion, Apr 1, 12:44 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1244 PM CDT Sun Apr 1 2018 .SHORT TERM...(Today and tonight) Issued at 218 AM CDT Sun Apr 1 2018 Little in the way of changes are expected in the forecast for Easter Sunday and much of the week. Yesterdays cold front has moved well south of the area and all but a few light showers have moved out of the area as well. Cold air is filtering into the area with temperatures expected to fall through the day after highs were reached just after midnight. Afternoon temperatures will be in the upper 20s across central Missouri to the upper 30s along the Arkansas state line. With the cold air in place, models bring an area of light precipitation over the region late this morning and into the afternoon. Most areas will initially see precipitation in the form of a cold rain, however where temperatures cool enough, mainly on the Ozark Plateau this afternoon, some freezing rain may occur. The main impact with this would be minor icing on elevated surfaces. As the precipitation spreads over the region tonight and temperatures fall, the precipitation will slowly change over to light freezing rain for most of the area. The exception would be those counties long the Arkansas line. Some locations across central Missouri may see some sleet or snow depending on the depth of the cold airmass. The precipitation will slide quickly to the south east with nearly all of it out of the area shortly after midnight. Will likely need another Freeze Warning for tonight as well, but will see what the temperatures fall to today. The cloud cover may be enough tonight to keep temperatures just warm enough that we may not need one but it will be very close call. .LONG TERM...(Monday through Saturday) Issued at 218 AM CDT Sun Apr 1 2018 The next batch of precipitation will begin to spread over the Ozarks around sunrise Monday as winds slowly shift to the south through the day. Temperatures will climb into the upper 40s to lower 50s as warm air and moisture advection occurs through the day. Some instability will bring the potential for some thunderstorms to occur but no severe weather is expected. Another cold front will move into and through the Ozarks rather quickly Tuesday. After highs in the upper 50s to lower 60s on Tuesday and showers and storms continuing from Monday night through most of the day Tuesday, temperatures will fall quickly through Wednesday morning as the clod front clears out the cloud cover in its haste to move south. Cold high pressure will move over the area with temperatures falling into the middle to upper 20s across all of the Ozarks. A warming trend is then expected through the end of the week though overall temperatures will be slightly cooler than normal for this time of year as we head into the weekend. Another round of rain will move over the region Thursday night with precipitation chances lingering into the weekend as the weather pattern remains active through the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1238 PM CDT Sun Apr 1 2018 Pilots can expect prevailing MVFR to IFR conditions through Monday as low stratus, precipitation and some fog persist. Most precipitation including freezing rain will impact the area through the evening. The lowest ceilings will occur tonight and early Monday. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Foster
Hazardous weather outlook, Apr 1, 12:16 PM CDT, 51 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1216 PM CDT Sun Apr 1 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021730- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1216 PM CDT Sun Apr 1 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited lightning risk. Extreme Freeze Risk. Limited Ice Accumulation Risk. Limited Snow Risk. DISCUSSION... A wintry mix of precipitation will impact the outlook area this afternoon into tonight. Ice accumulations will be very minor and confined to mainly elevated objects. Minor snow or sleet accumulations less than one inch are possible across central Missouri. Temperatures will be near to just above freezing and little if any travel impacts are expected but be alert localized slick spots mainly tonight. A few thunderstorms will also be possible this afternoon with small hail possible in the stronger cells. A freeze risk will occur generally north of a Pittsburg, Kansas to Salem, Missouri line again tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A freeze risk will occur again Tuesday and Wednesday nights as an unseasonably cold air mass moves over the region Cold fronts will bring a chance for thunderstorms Tuesday and again Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 2:04 PM CDT | Winter Weather Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 23 more | 10 hr |
| Apr 1, 2:35 PM CDT | Special Weather Statement | SGF | Wright | 40 min |
| Apr 1, 2:46 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 44 min |
| Apr 1, 2:58 PM CDT | Special Weather Statement | SGF | Oregon | 47 min |
| Apr 1, 3:34 PM CDT | Freeze Warning | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 22 more | 16 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.